SciELO - Scientific Electronic Library Online

 
vol.108 número8Superior mesenteric arteriovenous fistula presenting as gastrointestinal bleeding: case report and literature reviewSegmental pneumatosis cystoides coli: computed tomography-facilitated diagnosis índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista Española de Enfermedades Digestivas

versión impresa ISSN 1130-0108

Resumen

SAEZ-GONZALEZ, Esteban et al. Olanzapine-induced ischemic colitis. Rev. esp. enferm. dig. [online]. 2016, vol.108, n.8, pp.507-509. ISSN 1130-0108.  http://dx.doi.org/10.17235/reed.2015.3856/2015.

Background: Ischemic colitis (IC) is an uncommon adverse event associated with antipsychotic agents, more commonly found with phenothiazine drugs and atypical neuroleptics such as clozapine. The risk of developing ischemic colitis increases when anticholinergic drugs are associated. Case report: We report the case of a 38-year-old woman with a history of schizoaffective disorder who had been on chronic quetiapine for 3 years, and presented to the ER because of diarrhea for 5 days. Four months previously, olanzapine had been added to her psychiatric drug regimen. Physical examination revealed abdominal distension with abdominal tympanic sounds and tenderness. Emergency laboratory tests were notable for increased acute phase reagents. Tomography revealed a concentric thickening of the colonic wall in the transverse, descending and sigmoid segments, with no signs of intestinal perforation. Colonoscopy demonstrated severe mucosal involvement from the sigmoid to the hepatic flexure, with ulcerations and fibrinoid exudate. Biopsies confirmed the diagnosis of ischemic colitis. The only relevant finding in her history was the newly added drug to her baseline regimen. An adverse effect was suspected because of its anticholinergic action at the intestinal level, and the drug was withdrawn. After 6 months of follow-up clinical, laboratory and endoscopic recovery was achieved. Discussion: Antipsychotic medication should be considered as a potential cause of ischemic colitis, particularly atypical antipsychotics such as clozapine and olanzapine; despite being uncommon, this adverse event may result in high morbidity and mortality.

Palabras clave : Ischemic colitis; Olanzapine; Antipsychotic drugs.

        · resumen en Español     · texto en Español | Inglés     · Español ( pdf ) | Inglés ( pdf )